MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Catalog Number 1012451-15
Medical Device Problem Codes Inflation Problem (1310); Off-Label Use (1494); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual, functional and scanning electron microscopy (sem) inspection/analysis were performed on the returned device.The reported inflation issue was confirmed.The returned device had a longitudinal leak between the middle of the inflation lumen and guide wire lumen, and exhibited thinned, stretched, and torn material.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It was reported that the procedure was to treat the right common femoral artery.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instructions for use (ifu) states: the nc trek rx coronary dilatation catheter is indicated for: a) balloon dilatation of the stenotic portion of a coronary artery or bypass graft stenosis, for the purpose of improving myocardial perfusion b) balloon dilatation of a coronary artery occlusion, for the purpose of restoring coronary flow in patients with st-segment elevation myocardial infarction c) balloon dilatation of a stent after implantation (balloon models 2.00 mm ¿ 5.00 mm only).In this case, it is unknown if the ifu violation cause or contributed to the reported complaint.The investigation determined the reported complaint appears to be related to operational context.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.E1 - facility name: (b)(6) hospital.
 
Event or Problem Description
It was reported that the procedure was to treat an 80% stenosed lesion in the right common femoral artery.A 3.50x15mm nc trek balloon dilatation catheter (bdc) was advanced without issue to post-dilatate an implanted stent, however, the balloon only inflated to 8 atmospheres (atm).The bdc was prepared without issue and there were no noted leaks or ruptures in the balloon.A 3.50x12mm nc trek bdc was used to successfully complete the procedure.There were no reported adverse patient effects and no clinically significant delays in the procedure.Returned device analysis found that the returned device had a longitudinal leak between the middle of the inflation lumen and guide wire lumen and exhibited thinned, stretched, and torn material.No additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17725607
Report Number2024168-2023-09898
Device Sequence Number12513639
Product Code LOX
UDI-Device Identifier08717648151989
UDI-Public08717648151989
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue Number1012451-15
Device Lot Number20527G2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2023
Initial Report FDA Received Date09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown